Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 10, 2000, 1:50 AM CDT for DeKalb County, Lee County, Ogle County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 1:50 AM CDT (06:50 UTC)
- Expired
- Jul 10, 2000, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties DeKalb County, IL, Lee County, IL, Ogle County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 100651 FFWLOT ILC037-103-141-101045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 150 AM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS... LEE COUNTY IN NORTH CENTRAL ILLINOIS... OGLE COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 600 AM CDT. * AT 145 AM CDT(145 AM EST) WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN FROM JUST SOUTH OF POLO IN OGLE COUNTY SOUTHEAST TO SANDWICH IN SOUTHEAST DE KALB COUNTY. ************ * SOME LOCATIONS AFFECTED INCLUDE WATERMAN... STEWARD... SHABBONA... SANDWICH... ROCHELLE... POLO... THUNDERSTORMS TRAINING OVER THIS AREA OVER THE NEXT 2 HOURS WILL LIKELY RESULT IN RAINFALL OF 2 TO 4 INCHES. AFTER 3 AM...ANOTHER ROUND OF TORRENTIAL RAIN IS LIKELY. THIS WILL ONLY PROLONG THE FLASH FLOOD THREAT THROUGH THE EARLY MORNING HOURS. EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS...AND OTHER LOW LYING AREAS...ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO HIGtHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. BRUMER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:45 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jul 9, 2:45 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 245 PM CDT SUN JUL 9 2000 MUDDLED SURFACE PATTERN AS OVERNIGHT ACTIVITY TO THE NORTHWEST EVENTUALLY PROPAGATED THROUGH OUR AREA LEAVING A BOUNDARY THROUGH SOUTHERN PARTS OF CWFA. ANOTHER BAND OF CONVECTION DEVELOPING IN FAR SOUTHERN MINNESOTA...AND THE REAL FRONT APPEARS SOMEWHERE IN NORTHERN WISCONSIN TO CENTRAL MINNESOTA...WITH STILL PRETTY JUICY AIR FOR A WAYS TO ITS NORTH. OVERALL PREFER 48 HOUR END STATE OF ETA/NGM FRONTAL POSITION AND HIGHER PRESSURE OVER THE WESTERN LAKES VS BAGGINESS IN AVN NORTH OF FRONT. GETTING THERE IS THE PROBLEM. BIGGEST PROBLEM IS THREAT OF HEAVY RAIN. CANT RELY MUCH ON MODELS WHICH HAVENT HANDLED THE SOUTHERN EXTENT OF PRECIP...AND OUTFLOW BOUNDARY...THROUGH NORTHERN ILLINOIS TOO WELL. FLASH FLOOD GUIDANCE (3H) GENERALLY 1.8 TO 2.5 INCHES. AT THIS POINT HAVE NO GREAT CONFIDENCE ABOUT WHERE, IF ANYWHERE, IT MIGHT BE EXCEEDED LATER TONIGHT AND TOMORROW. MODEL THICKNESS, WHICH MAY BE A BIT TOO HIGH GIVEN COOLER DOME OVER OUR AREA...WOULD SUGGEST GREATEST HEAVY RAIN THREAT OVER THE NORTHEAST HALF OR SO OF THE CWFA TONIGHT AND MONDAY. MODEL QPFS ALSO FOLLOW THIS IDEA. AM INCLINED TO SHIFT THEM SOUTHWARD FOR ABOVE REASON. BEST COURSE NOW IS A WIDESPREAD MENTION OF HEAVY RAIN POSSIBILITY: NORTHERN SECTIONS LATER TONIGHT INTO MONDAY AND SOUTHERN SECTIONS FOR MONDAY. AS THINGS DEVELOP THIS AFTERNOON AND EVENING...PERHAPS A FLASH FLOOD WATCH CAN BE DEFINED WITH SOME CONFIDENCE. COORD DVN. .CHI...NONE KAPLAN
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:58 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, LaSalle, Livingston | 6 hr |
| Jul 10, 3:12 AM CDT | Flash Flood Warning | LOT | Kankakee | 4 hr |
| Jul 10, 3:33 AM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 57 min |
| Jul 10, 4:55 AM CDT | Flash Flood Warning | LOT | Grundy, Kendall, Will | 3 hr |
| Jul 10, 6:14 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 3 hr |
| Jul 10, 7:00 AM CDT | Flash Flood Warning | LOT | DeKalb, Grundy, Kendall, Lee, Will | 60 min |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.